Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 10, 2007, 7:23 PM EDT for Berrien County, Michigan; LaPorte County, Indiana. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2007, 7:23 PM EDT (23:23 UTC)
- Expired
- Jul 10, 2007, 8:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties LaPorte County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:40 PM EDT | MARINE TSTM WIND 51 | Michigan City, IN | |
| Jul 10, 7:46 PM EDT | TSTM WND DMG | Springville, IN | 1 TREE DOWN ON 400 W NEAR HWY 20 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 102324
SVRIWX
INC091-MIC021-110030-
/O.NEW.KIWX.SV.W.0083.070710T2323Z-070711T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
723 PM EDT TUE JUL 10 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LA PORTE COUNTY IN NORTHWEST INDIANA
BERRIEN COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 830 PM EDT(730 PM CDT)
* AT 721 PM EDT(621 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BENTON HARBOR
TO 4 MILES NORTHEAST OF PORTER...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
UNION PIER...TURNER SHORES AND LAKESIDE...
MILLBURG...SAWYER AND SPRINGVILLE...
SPINKS CORNERS...SODUS AND NEW TROY...
BENTON HARBOR...MICHIGAN CITY...NEW BUFFALO...AND ST JOSEPH
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH....
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
LAT...LON 4232 8653 4161 8722 4155 8649 4176 8641
4182 8627 4223 8620
$$2 follow-up statements
000
WWUS53 KIWX 102347
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 PM EDT TUE JUL 10 2007
INC091-MIC021-110030-
/O.CON.KIWX.SV.W.0083.000000T0000Z-070711T0030Z/
LA PORTE IN-BERRIEN MI-
746 PM EDT TUE JUL 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
EDT(730 PM CDT) FOR BERRIEN AND NORTHERN LA PORTE COUNTIES...
AT 742 PM EDT(642 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF
BENTON HEIGHTS TO 5 MILES NORTHEAST OF WESTVILLE...AND MOVING EAST AT
35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLENDORA...LA PORTE...GALIEN...ROLLING PRARIE...EAU CLAIRE...BYRON...
BERRIEN SPRINGS...HUDSON LAKE...DAYTON...FISH LAKE AND BUCHANAN.
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH....
.ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4225 8638 4170 8696 4160 8696 4155 8649
4176 8641 4182 8627 4223 8620
$$000
WWUS53 KIWX 110035
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
832 PM EDT TUE JUL 10 2007
INC091-MIC021-110042-
/O.EXP.KIWX.SV.W.0083.000000T0000Z-070711T0030Z/
LA PORTE IN-BERRIEN MI-
832 PM EDT TUE JUL 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR BERRIEN AND NORTHERN LA PORTE
COUNTIES EXPIRES AT 830 PM EDT(730 PM CDT)...
AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE WARNING AREA AND THE WARNING HAS BEEN ALLOWED TO
EXPIRE. WIND GUSTS UP TO 50 MPH WILL CONTINUE WITH THIS LINE OF
THUNDERSTORMS AS THEY MOVE ACROSS SOUTHEAST LAPORTE... ST JOSEPH...
AND CASS COUNTIES.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4225 8638 4170 8696 4160 8696 4155 8649
4176 8641 4182 8627 4223 8620
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:20 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 10, 6:20 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 PM EDT TUE JUL 10 2007
.AVIATION...
LINE OF THUNDERSTORMS ALONG PRE-FRONTAL TROF OVER SRN LM-NE IL
EXTRAPOLATES THROUGH SBN AROUND 00Z AND FWA AROUND 03Z. EXPECT A
DIMINISHING TREND AFTER DARK BUT APPEARS TO BE SUFFICIENT RESIDUAL
INSTABILITY WITH MLCAPES RUNNING 2-3KJ/KG IN THIS AREA ATTM FOR
STORMS TO PERSIST TO FWA. SCT STORMS ALSO DVLPG FARTHER WEST ALONG
FRONT BUT DOUBTFUL IF THESE WILL SURVIVE INTO THE TERMINALS SO
DIDNT TRY TO TIME THESE IN. PREVIOUS FROPA TIMING OF 05Z AT SBN
AND 07Z AT FWA STILL LOOKS GOOD AND NO CHANGES MADE IN THIS REGARD.
DRIER AIR AND SUBSIDENCE WED AS RIDGE BUILDS INTO THE AREA DURING
THE AFTN SHOULD RESULT IN JUST SCT INSTABILITY CU DURING THE DAY.
&&
.PREV DISCUSSION... /ISSUED 407 PM EDT TUE JUL 10 2007/
SHORT TERM...
TODAY AND TONIGHT...COLD FRONT OVER WISCONSIN/IOWA THIS AFTERNOON
WILL MOVE SE TOWARD THE CWA THIS EVENING. TWO MAIN LINES OF
CONVECTION...BOTH ALONG PREFONTAL TROUGHS DEVELOPED THIS AFTERNOON.
THE FIRST LINE HAS MORE OR LESS FALLEN APART AND WHAT IS LEFT OF IT
IS BEING TAKEN OVER BY UPSTREAM CONVECTION. DEW POINTS CURRENTLY IN
UPPER 60S OVER CWA WITH LITTLE INHIBITION SUGGEST LINE SHOULD STAY
TOGETHER AS IT MOVES INTO AREA. LIMITING FACTORS MAY BE HIGHER LFCS
AND LOWER MLCAPES ASSOCIATED WITH SOME SLIGHTLY DRIER LOW-LEVEL AIR
OVER NW INDIANA. ALSO OF CONCERN WILL BE THE LACK OF SHEAR AS FA IS
WELL SOUTH OF BEST KINEMATICS. EVEN SO...STILL EXPECT LINE TO MOVE
THROUGH CWA THIS EVENING/TONIGHT. LEFT POPS A LITTLE LOWER IN SE
PART OF CWA AS CONFIDENCE NOT QUITE AS HIGH THAT LINE WILL HOLD
TOGETHER AFTER DARK. COOLER TEMPS TOMORROW BEHIND TONIGHTS COLD
FROPA WITH DECREASING DEW POINTS SHOULD FEEL MORE COMFORTABLE.
LONG TERM...
WEDNESDAY NIGHT THROUGH TUESDAY...THE PATTERN OF THIS PERIOD WILL BE
CHARACTERIZED BY AN AMPLIFYING RIDGE ALONG THE WEST COAST OF NORTH
AMERICA WITH A DEVELOPING UPPER TROF DOWNSTREAM OVER THE WESTERN
GREAT LAKES. HAVE ADDED A CHANCE FOR RAIN AND ISOLATED THUNDER
THURSDAY AS A SHORT WAVE TROF MOVES INTO THE FORECAST AREA
ASSOCIATED WITH UNUSUALLY STRONG MID AND UPPER LEVEL WINDS FOR THIS
TIME OF YEAR. THE NAM/WRF APPEARS TO BE HANDLING THIS SYSTEM BETTER
THAN THE OTHER MODELS. OTHERWISE...KEPT THE ADVERTISED AND ONGOING
COOLING TREND WITH DRY CONDITIONS INTO THE WEEKEND. THE LATEST GFS
RUN ATTEMPTS TO TRY TO LIFT THE UPPER TROF OUT FASTER THAN THE
ECMWF. GIVEN THE STRENGTH OF THE UPPER RIDGE OVER THE WEST CONUS AND
GIVEN THE PATTERN OF THE GFS TRYING TO MOVE SYSTEMS OUT TOO FAST IN
A HIGHLY AMPLIFIED PATTERN...PREFER THE MORE HIGHLY AMPLIFIED ECMWF.
KEPT HIGHS SUNDAY SIGNIFICANTLY BELOW 00Z MEX NUMBERS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 6 AM TO 8 PM EDT WEDNESDAY FOR LMZ043-
046.
&&
SHORT TERM...LASHLEY
LONG TERM....SKIPPER
AVIATION...TAYLORHazardous weather outlook, Jul 10, 4:14 AM EDT, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 414 AM EDT TUE JUL 10 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-110815- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 414 AM EDT TUE JUL 10 2007 /314 AM CDT TUE JUL 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE AREA...WITH ISOLATED DAMAGING WIND GUSTS POSSIBLE WITH THE STRONGEST STORMS. A BETTER CHANCE FOR DAMAGING WINDS WILL ACCOMPANY A LINE OF STORMS THAT WILL MOVE SOUTHEAST ALONG AND AHEAD OF A COLD FRONT. THERE IS AN INCREASED RISK OF RIP CURRENTS LATE THIS AFTERNOON AND THIS EVENING...MAINLY NEAR PIERS AND JETTIES ALONG THE BERRIEN COUNTY SHORELINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS CHANCES WILL CONTINUE INTO WEDNESDAY WITH AT LEAST AN ISOLATED RISK FOR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX. LMZ043-046-061-110815- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 414 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE AREA...WITH ISOLATED DAMAGING WIND GUSTS POSSIBLE WITH THE STRONGEST STORMS. A BETTER CHANCE FOR DAMAGING WINDS WILL ACCOMPANY A LINE OF STORMS THAT WILL MOVE SOUTHEAST ALONG A COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS CHANCES WILL CONTINUE INTO WEDNESDAY WITH AT LEAST AN ISOLATED RISK FOR SEVERE THUNDERSTORMS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Jul 10, 5:42 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 542 PM EDT TUE JUL 10 2007 OHZ004-005-015-016-102215- DEFIANCE-HENRY-PAULDING-PUTNAM- 542 PM EDT TUE JUL 10 2007 ...SPECIAL WEATHER STATEMENT... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CONTINENTAL...OR 12 MILES SOUTHEAST OF DEFIANCE...MOVING NORTHEAST AT 25 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH INCLUDE... HOLGATE... STANDLEY... FLORIDA... HAMLER... OKOLONA... MALINTA.. . AND ELERY. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jul 10, 7:07 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 707 PM EDT TUE JUL 10 2007 INZ003-MIZ077-102345- BERRIEN-LA PORTE- 707 PM EDT TUE JUL 10 2007 ...SPECIAL WEATHER STATEMENT... AT 703 PM EDT(603 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF ST. JOSEPH TO 31 MILES WEST OF WESTVILLE...MOVING EAST AT 35 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE PATH INCLUDE...LONG BEACH...ST. JOSEPH... RIVERSIDE...TRAIL CREEK...UNION PIER...TURNER SHORES...SODUS AND SPRINGVILLE. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:25 PM EDT | Special Marine Warning | IWX | 111 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.